Wisconsin, 2005

Hail in Wisconsin, July 28, 2005

July 28, 2005 · NWS MPX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jul 28, 2:25 PM CST, 45 minutes earlier.

Area forecast discussion, Jul 28, 2:25 PM CST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
325 PM CDT THU JUL 28 2005

.DISCUSSION...
SURFACE FRONT RUNS ACROSS N PORTION OF WI CWA THRU E TWIN CITIES
METRO TO NEAR MANKATO. FEW THUNDERSTORMS BEGINNING TO DEVELOP MAINLY
IN N WI CWA ALONG SURFACE FRONT WHERE GOOD STREAMLINE CONVERGENCE
AND SB LIFTED INDEX AROUND B4.  FAIRLY GOOD 0-6 KM BULK SHEAR IN 50
KNOT RANGE AS WELL AS VGP AROUND .25.  EXPECT THAT STORMS MAY
DEVELOP BACK TO THE SW ALONG SURFACE FRONT TOWARD SC MN NEXT FEW
HOURS.   THEN HIGH PRESSURE BUILDS ACROSS AREA OVERNIGHT.
EXTRAPOLATION OF LAST NIGHTS MINS YEILDS SOME UPPER 40S ACROSS
PORTIONS EC MN INTO WI.  NAM HAS BEEN FAIRLY CONSISTENT IN BRINGING
IN A WEAK MID LEVEL TROF ACROSS DKTS TO W MN BY 00Z SATURDAY. LEFT
IN SOME LOW POPS WC MN AS IN PREVIOUS GRIDS.  BROUGHT A LOW POP
ACROSS MUCH OF CWA FRI NITE AS WEAK MID LEVEL SHOW SOME
DESTABALIZATION AS WEAK FORCING MOVES THRU.  NEXT PRECIP EVENT SHUD
BE SAT NITGE INTO SUNDAY MORNING AS WEAK SURFACE BOUNDARY MOVES
THRU.  A LITTLE BACK DOOR COOLING E CWA ON FRIDAY WITH ELY WINDS
WITH TEMPS MAINLY IN THE MID 70S. SHOULD GET QUITE WARM WESTERN
AREAS ON SATURDAY AHEAD OF INCOMING FRONT WITH SOME HIGHS LIKELY
NEAR 90.

LONGER TERM...SUNDAY NIGHT THROUGH THURSDAY
THE LATEST LONG RANGE GFS MODEL SHOWS A MID TO UPPER LEVEL RIDGE
BUILDING OVER THE NORTH CENTRAL PLAINS STATES MONDAY AND TUESDAY.
THE RETURN OF WARM TEMPERATURES ARE EXPECTED UNDER THIS RIDGE AS 850
MB TEMPERATURES IN EXCESS OF 20 DEGREES PUSH BACK INTO THE REGION.
WILL STAY THE COURSE WITH A CHANCE OF THUNDERSTORMS WEDNESDAY AS LOW
LEVEL FLOW DEVELOPS IN RESPONSE TO DEVELOPING LOW PRESSURE ACROSS
THE DAKOTAS. THE ENSEMBLE SUPPORTS A COLD FRONT MOVING INTO OUR
FORECAST AREA WEDNESDAY NIGHT AND THURSDAY WITH FALLING 850 MB
TEMPERATURES. WILL CONTINUE THE CHANCE OF CONVECTION WITH THIS COLD
FRONT BOTH WEDNESDAY NIGHT AND THURSDAY. THE GFS MODEL HINTS THAT
LIFT ASSOCIATED WITH THE RIGHT ENTRANCE REGION OF AN UPPER LEVEL JET
COULD ENHANCE THE CHANCE OF CONVECTION DURING THIS PERIOD.

.MPX WATCHES/WARNINGS/ADVISORIES...
.MN...NONE.
.WI...NONE.

&&
Hazardous weather outlook, Jul 28, 3:55 AM CST, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
455 AM CDT THU JUL 28 2005

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-291100-
ANOKA-BARRON-BENTON-BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA-
DOUGLAS-DUNN-EAU CLAIRE-FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI-
KANABEC-KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER-
MILLE LACS-MORRISON-NICOLLET-PEPIN-PIERCE-POLK-POPE-RAMSEY-REDWOOD-
RENVILLE-RICE-RUSK-SCOTT-SHERBURNE-SIBLEY-ST CROIX-STEARNS-STEELE-
STEVENS-SWIFT-TODD-WASECA-WASHINGTON-WATONWAN-WRIGHT-YELLOW MEDICINE-
455 AM CDT THU JUL 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
AND SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

MARGRAF

The radar

The Duluth radar (KDLH), 175 km away, was scanning. The volume nearest the first event began at 21:12 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Rusk

When
July 28, 3:10 PM CST
Where
Rusk County, Ladysmith
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
45.467, -91.100

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2005Every state in 2005This day in weather historyWarnings in Wisconsin, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463455.